MDJunction - People Helping People
 
Ask a Question
07/21/2009 10:18 AM

increased Lamictal making symptoms worse?

blugreen
 
Posts: 306
Member

I posted the other day about increasing depression since my husband left me and my psychiatric nurse practitioner upped my Lamictal from 200 mg to 300 mg and put me back on wellbutrin 300 mg. I felt really good for a day, and then started quickly going back down and now I am to the point that I don't want to leave the house, everything overwhelms me, I feel like I am losing it. sunday about 11 am I took 5 over-the-counter sleeping pills, dyphenhydramine, just because I havent been able to sleep and 2 werent working and because my nurse wasn't in Friday to call something in. Anyway, it didn't work and then at 2 in the morning( 8 hours later) I woke up just going nuts like I was on speed. I called 911 and could hardly get out what was wrong with me because my mind was all over the place, and I called my husband and he came right over. A sherriff's deputy arrived first, then the ambulance people, then my husband. they said it was from the overdose sleeping pills, it just took that long for it to kick in. I never want to feel that way again. couldn't hardly walk, talking 90 to nothing out of my head about nothing and everything. It was like I was on extreme amounts of speed. took me about 4-5 hours to calm down. Anyway, I was wondering if anyone has ever increased their Lamictal to only get more anxious and depressed, or added wellbutrin and got more anxious and depressed. I can only think it is the change in medication that has caused it to get this bad. I did get Ambien yesterday and got a full restful sleep, but am still feeling horrible mentally and cant pull myself out of it. I am driving my husband crazy because he is dealing with the breakup too and now he has to be worried about me and trying to help me on top of everything. I hate feeling like this and wish I could just cope. Now, I cant get in to the nurse till tomorrow at 3:45 and I don't know how I will be able to wait that long. I WILL NOT do anything to myself, I just want to feel better and I am not going to the hospital, its not that bad and I have my mom helping me. ANYWAY, back to my question, just want to know about increasing Lamictal and/or adding an antidepressant and others experiences with it.
Reply

07/21/2009 11:49 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I personally didnt like Lamictal while I was on it, it never worked for me. I was still agitated and anxious all the time. I had been switched to Depakote ER and recently added Lithium I now have the perfect pair for me. I hope you find something that works better for you.

07/21/2009 12:29 PM
blugreen
 
Posts: 306
Member

I know its not the Lamictal per se for me because I have been on it since November and it was a lifesaver for me. I was just wondering if it is the increase of the Lamictal from 200 to 300 because I thought I had read here before that some people cant handle increasing Lamictal, but I couldn't remember exactly what it did that they didn't like. Also, I was wondering if maybe it was the combo of wellbutrin and upping the Lamictal. Whatever it is, I hope I can get it straightened out soon.

07/21/2009 01:56 PM
SpazyJess
SpazyJess  
Posts: 3456
VIP Member

I take Lamictal. The dosage was recently increased too. I've noticed that I get pretty anxious at times, but am not sure if it's due to the increase.

Post edited by: SpazyJess, at: 07/21/2009 02:02 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved